Drought, Archer
- When
- August 27, 6:00 AM CST to August 31, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Progressively drier conditions (rainfall deficits) during the middle to late part of the month led to increased severe (or greater) drought conditions, especially across the Red River Valley.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Progressively drier conditions (rainfall deficits) during the middle to late part of the month led to increased severe (or greater) drought conditions, especially across the Red River Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 27, 4:40 AM CST, 1 hour 20 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Norman OK 540 AM CDT Tue Aug 27 2024 ...New AVIATION... .KEY MESSAGES... Updated at 445 AM CDT Tue Aug 27 2024 - Rain chances Thursday into early next week - Near/below average temperatures for holiday weekend && .SHORT TERM... (Today and tonight) Issued at 222 AM CDT Tue Aug 27 2024 Some relief to the heat and humidity is expected today with only a few locations maybe approaching around 100 heat index value with the rest of the fa having heat index values below triple digits currently forecast for the area. Models show the center of the upper high continuing to shift eastward which will lead to temperatures in the 90s this afternoon. These forecast highs are still above average for this time of year but definitely cooler than what many experienced over the weekend. Models show an upper low moving west across central TX today. Any precipitation associated with this system is expected to remain south of the fa but could lead to some clouds this afternoon in southern parts of the area. Another warm night with relatively light winds is expected tonight with lows mostly in the 70s across the area. && .LONG TERM... (Wednesday through Monday) Issued at 222 AM CDT Tue Aug 27 2024 Above average temperatures are expected to continue Wednesday and Thursday with afternoon highs in the mid 90s to around 100. Moisture is expected to increase a bit so these temperatures combined with some humidity could lead to some triple digit heat indices in parts of the area both days, especially in southern parts of the fa. Models show an upper low/trough moving across the northern/central Plains Thursday into Friday. This system will cause a front to move into/across the area Thursday into Friday. The front will also make showers/storms possible across much of the area both days. Not a huge airmass change is expected behind the front but the rain and clouds will help hold temperatures to near/below average with highs in the 80s to low 90s Friday. Rain chances across at least parts of the area will continue over the weekend into early next week. Another front is expected to move into the area Sunday/Sunday night which could bring the next best chance for rain after Thursday/Friday. Below average temperatures are expected to also continue over the weekend into early next week with persistent highs in the 80s during that time. && .AVIATION... (12Z TAFS) Issued at 445 AM CDT Tue Aug 27 2024 Light winds and VFR conditions are expected until 281200. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 93 73 93 / 0 10 10 10 Hobart OK 72 97 72 98 / 10 0 10 10 Wichita Falls TX 73 98 74 98 / 10 10 10 10 Gage OK 69 96 70 96 / 10 0 0 20 Ponca City OK 72 95 74 96 / 0 0 10 10 Durant OK 74 97 74 96 / 0 10 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...25 LONG TERM....25 AVIATION...09
Hazardous Weather Outlook National Weather Service Norman OK 304 AM CDT Tue Aug 27 2024 OKZ004>048-050>052-TXZ083>090-280815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 304 AM CDT Tue Aug 27 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... There is a chance for thunderstorms across at least parts of the area beginning Thursday and continuing into early next week. The highest chances will be Thursday and Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, August 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1214959, 1214960, 1214961, 1214962, 1214963, 1214964, 1214965.